Alert archive / New Mexico / Flash Flood Watches in 2012
Flash Flood Watch 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 18, 2012, 6:31 AM MDT. It took effect at Jul 18, 2012, 12:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2012, 6:31 AM MDT (12:31 UTC)
- In effect from
- Jul 18, 2012, 12:00 PM MDT
- Expired
- Jul 18, 2012, 11:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
869 WGUS65 KABQ 181231 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 631 AM MDT WED JUL 18 2012 NMZ508-509-182045- /O.NEW.KABQ.FF.A.0005.120718T1800Z-120719T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 631 AM MDT WED JUL 18 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING. * AN EASTERLY WAVE WILL BEGIN TO PASS SLOWLY WESTWARD SOUTH OF CATRON COUNTY TODAY...PRODUCING AN INFLUX OF MOISTURE OUT OF THE SOUTHEAST. BURN SCARS IN CATRON COUNTY HAVE RECEIVED AROUND 1 INCH OF RAIN IN RECENT DAYS...MAKING THEM ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING TODAY. * THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP WITHIN AND BELOW RECENTLY BURNED FORESTS. HAZARDOUS DEBRIS FLOWS MAY ACCOMPANY RAPIDLY RISING WATER LEVELS. THIS WATCH INCLUDES THE NEW MEXICO PORTION OF THE WALLOW BURN SCAR...AS WELL AS THE WHITEWATER-BALDY AND MILLER BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 44/42/21
3 follow-up statements
227 WGUS65 KABQ 181232 CCA FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 631 AM MDT WED JUL 18 2012 CORRECTED PRODUCT EXPIRATION TIME NMZ508-509-182100- /O.NEW.KABQ.FF.A.0005.120718T1800Z-120719T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 631 AM MDT WED JUL 18 2012 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * FROM NOON MDT TODAY THROUGH THIS EVENING. * AN EASTERLY WAVE WILL BEGIN TO PASS SLOWLY WESTWARD SOUTH OF CATRON COUNTY TODAY...PRODUCING AN INFLUX OF MOISTURE OUT OF THE SOUTHEAST. BURN SCARS IN CATRON COUNTY HAVE RECEIVED AROUND 1 INCH OF RAIN IN RECENT DAYS...MAKING THEM ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING TODAY. * THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP WITHIN AND BELOW RECENTLY BURNED FORESTS. HAZARDOUS DEBRIS FLOWS MAY ACCOMPANY RAPIDLY RISING WATER LEVELS. THIS WATCH INCLUDES THE NEW MEXICO PORTION OF THE WALLOW BURN SCAR...AS WELL AS THE WHITEWATER-BALDY AND MILLER BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 44/42/21
104 WGUS65 KABQ 182123 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 PM MDT WED JUL 18 2012 NMZ508-509-190500- /O.CON.KABQ.FF.A.0005.000000T0000Z-120719T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 323 PM MDT WED JUL 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS. * UNTIL 11 PM MDT THIS EVENING * AN EASTERLY WAVE WILL BEGIN TO PASS SLOWLY WESTWARD SOUTH OF CATRON COUNTY TODAY...PRODUCING AN INFLUX OF MOISTURE OUT OF THE SOUTHEAST. BURN SCARS IN CATRON COUNTY HAVE RECEIVED AROUND 1 INCH OF RAIN IN RECENT DAYS...MAKING THEM ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING TODAY. * THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP WITHIN AND BELOW RECENTLY BURNED FORESTS. HAZARDOUS DEBRIS FLOWS MAY ACCOMPANY RAPIDLY RISING WATER LEVELS. THIS WATCH INCLUDES THE NEW MEXICO PORTION OF THE WALLOW BURN SCAR...AS WELL AS THE WHITEWATER-BALDY AND MILLER BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 40
388 WGUS65 KABQ 190458 AAB FFAABQ FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1058 PM MDT WED JUL 18 2012 NMZ508-509-190600- /O.EXP.KABQ.FF.A.0005.000000T0000Z-120719T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- 1058 PM MDT WED JUL 18 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF THE SAN FRANCISCO RIVER VALLEY AND SOUTHWEST MOUNTAINS WILL BE ALLOWED TO EXPIRE. ADDITIONAL RAINFALL OVER THESE AREAS TONIGHT WILL BE LIGHT TO MODERATE AND IS NOT EXPECTED TO CAUSE FLOODING ISSUES. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 6:03 AM MDT, 28 minutes earlier.
Area forecast discussion, Jul 18, 6:03 AM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT WED JUL 18 2012 .AVIATION... 12Z TAF CYCLE AN OVERALL INCREASE IN CONVECTIVE COVERAGE IS EXPECTED TODAY. A CHANGE IN STEERING FLOW TODAY FROM EAST TO WEST NEAR 5 KTS WILL FAVOR TSRA DEVELOPMENT ALONG AND WEST OF THE CENTRAL MT CHAIN. THIS WILL FAVOR INCREASING CHANCES FOR LOCALES SUCH AS KABQ... KSAF...AND KGUP TO BE IMPACTED. HOWEVER...HAVE OPTED TO EXCLUDE TEMPO GROUPS FOR NOW AND HOLD VCTS SINCE MODEL PERFORMANCE PAST SEVERAL DAYS HAS PRODUCED TOO MUCH STORM COVERAGE THAN OBSERVED. ANY SITES THAT ARE DIRECTLY IMPACTED WOULD SEE GUSTY OUTFLOW WINDS UP TO 40 KTS AND MODERATE TO HVY RAINFALL AS THE PRIMARY THREAT. GAP WINDS THIS MORNING AROUND KABQ WILL RETURN TONIGHT AS STORM COMPLEXES SLIDE OFF OF THE SANDIA/MANZANO MTS. MORE SCT-BKN MID LEVEL CLOUDS ARE EXPECTED TONIGHT ACROSS MUCH OF CENTRAL AND WESTERN NM. GUYER && .PREV DISCUSSION...323 AM MDT WED JUL 18 2012... AN EASTERLY WAVE OVER BIG BEND EARLY THIS MORNING WILL SHIFT GRADUALLY WESTWARD ACROSS NORTHERN MEXICO FINALLY REACHING THE GULF OF CALIFORNIA FRIDAY NIGHT OR SATURDAY. ALTHOUGH MOST OF THE ENERGY WILL TACK SOUTH OF NM...THE WAVE WILL CAUSE A TEMPORARILY MOIST SOUTHEAST FLOW TO OVERSPREAD CENTRAL AND SOUTHERN PARTS OF THE FORECAST AREA TODAY...THEN ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THURSDAY. AS A RESULT...WE SHOULD SEE AN UPTICK IN CONVECTION TODAY COMPARED TO TUESDAY ACROSS THE CENTRAL MOUNTAIN CHAIN AND RIO GRANDE VALLEY...WITH ANOTHER DAY OF SCATTERED TO NUMEROUS STORMS ACROSS THE SOUTHWEST MOUNTAINS. WITH PWAT VALUES NEAR 1 AGAIN ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE SOUTHERN TIER OF ZONES...A FEW THUNDERSTORMS WILL AGAIN HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND DRAINAGE PROBLEMS. HOWEVER...THE BURN SCAR FLASH FLOODING POTENTIAL SEEMS SLIGHTLY TOO LOW TO REISSUE A FLASH FLOOD WATCH...BECAUSE OF MID LEVEL HIGH PRESSURE CENTERED OVER NORTHERN NM AND SE CO...THE FACT THAT MOST OF THE INSTABILITY FROM THE EASTERLY WAVE WILL PASS SOUTH OF NM...AND THE FACT THAT THE MODEST MONSOON MOISTURE PLUME OVERHEAD HASNT PRODUCED SIGNIFICANT FLASH FLOODING THE PAST COUPLE OF DAYS. IN THE WAKE OF THE EASTERLY WAVE...DRIER AIR WILL MOVE OVER THE STATE FROM THE EAST AND SOUTHEAST. THUNDERSTORM PROBABILITIES WILL DIMINISH ACROSS MOST OF THE EASTERN PLAINS AS EARLY AS THURSDAY...WITH NOTABLY LESS CONVECTION ELSEWHERE BEGINNING FRIDAY. THE EXCEPTION MAY BE THE SOUTHWEST MOUNTAINS FRI...WHERE PERSISTENT AND MOIST SE FLOW AROUND THE NE QUADRANT OF THE EASTERLY WAVE...AND OROGRAPHIC EFFECTS...MAY CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SAT...MAINLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FAVOR LOCATIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE AS THE MONSOON MOISTURE PLUME RESIDES OVER AZ. POSSIBLY AS EARLY AS SUNDAY...AND DEFINITELY DURING THE FIRST HALF OF THE COMING WORK WEEK...MODELS SUGGEST AN UPTICK IN CONVECTION WILL BE POSSIBLE AS THE 500 MB HIGH SHIFTS NORTHEASTWARD TO THE VICINITY OF MISSOURI. THIS SHOULD SHIFT THE MONSOON MOISTURE PLUME BACK OVER NM AND COULD OPEN THE DOOR FOR A WAVE OR TWO TO INVIGORATE CONVECTION AS THEY TRACK NORTHWARD ACROSS THE DESERT SOUTHWEST. TEMPERATURE WISE...LOOK FOR HIGHS TO CLIMB TO NEAR AND ABOVE NORMAL AS THE WEATHER DRIES FRIDAY AND SATURDAY. READINGS WILL THEN TREND DOWNWARD DURING THE FIRST HALF OF THE COMING WORK WEEK AS THE MONSOON MOISTURE RETURNS. 44 .FIRE WEATHER... NEAR TO SLIGHTLY BLW NORMAL MOISTURE VALUES ACROSS THE STATE TODAY WILL JUST TREND DOWN EVEN MORE SO OVER THE NEXT SEVERAL DAYS. THE CURRENT MOIST INSTABILITY AXIS WILL BE POISED IMMEDIATELY OVER THE CENTRAL MT CHAIN TODAY...WITH WEAK STEERING FLOW GENERALLY WEST TO EAST OVER THE NORTHERN TIER AND EAST TO WEST OVER THE SOUTHERN TIER. MIN RH VALUES THIS AFTERNOON WILL TREND UP OVER TUESDAY AS BETTER COVERAGE IS EXPECTED OVER THE REGION. MAX RECOVERIES THIS MORNING WILL ALSO TREND UP TONIGHT AS MORE AREAS ARE EXPECTED TO RECEIVE WETTING RAINFALL...ALTHOUGH FOOTPRINTS WILL REMAIN RATHER SMALL. AN EASTERLY WAVE WILL SLIDE SOUTH OF THE AREA THROUGH THURSDAY... USHERING IN MUCH DRIER AIR ALOFT OVER EASTERN NM. THE FOCUS WILL SHIFT ALONG AND WEST OF THE DIVIDE FOR LARGER WETTING RAINFALL FOOTPRINTS. THIS WAVE WILL CONTINUE TO SLIDE WEST ACROSS NORTHERN MEXICO THEN SWING NORTH INTO THE GREAT BASIN EARLY NEXT WEEK. THE UPPER HIGH WILL SPRAWL FROM EAST TO WEST OVER THE STATE BRINGING AN EXTENDED PERIOD OF DRIER THAN NORMAL CONDITIONS FOR LATE JULY AND WIDESPREAD ABOVE NORMAL TEMPS. MIN RH VALUES WILL FALL INTO THE UPPER TEENS/LOWER 20S FOR LOWER ELEVATIONS AND INTO THE 30S FOR THE HIGHER TERRAIN FRIDAY THROUGH EARLY NEXT WEEK. STEERING FLOW WILL REMAIN ROUGHLY EAST TO WEST DURING THIS PERIOD. SOME FAIR TO EVEN POOR VENTILATION RATES ARE POSSIBLE BY THE WEEKEND AS WEAKER MID AND UPPER LEVEL FLOW TAKES HOLD OF THE REGION. EXTENDED COMPUTER MODELS THEN GO STRONGLY TOWARD CLIMATOLOGY BY MID WEEK NEXT WEEK WITH THE BERMUDA HIGH PRESSURE SYSTEM SETTING UP OVER THE SE STATES AND GULF OF MEXICO WHILE A WEAK UPPER TROUGH DEVELOPS ALONG THE WEST COAST. ABUNDANT MOISTURE OVER MEXICO IS SHOWN TO SURGE NORTH OVER THE SW CONUS...HOWEVER CONFIDENCE IS LOW AS RUN TO RUN CONSISTENCY IS POOR. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, Jul 18, 6:13 AM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 613 AM MDT WED JUL 18 2012 NMZ501>540-191200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 613 AM MDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN EASTERLY WAVE OVER BIG BEND WILL BEGIN TO TRACK SLOWLY WESTWARD THROUGH NORTHERN MEXICO TODAY...SHIFTING A MOIST SOUTHEAST FLOW ACROSS EASTERN AND SOUTHERN PARTS OF THE FORECAST AREA. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN ALONG THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE SOUTHWEST MOUNTAINS DURING THE AFTERNOON AND EVENING. THERE IS A SMALL POTENTIAL FOR BURN SCAR FLASH FLOODING ALONG THE CENTRAL MOUNTAIN CHAIN...AND A BETTER POTENTIAL IN SOUTHWEST CATRON COUNTY WHERE RAINFALL TOTALS HAVE VARIED AROUND 1 INCH OVER THE PAST FEW DAYS. PLEASE REVIEW THE LATEST FLASH FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE VICINITY OF THE CONTINENTAL DIVIDE THURSDAY...THEN LINGER OVER THE SOUTHWEST MOUNTAINS FRIDAY AS THE EASTERLY WAVE SLOWLY TRACKS WESTWARD. A FEW THUNDERSTORMS WILL AGAIN BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN IN THESE AREAS...WITH AN ONGOING POTENTIAL FOR FLASH FLOODING WITHIN AND BELOW RECENTLY BURNED FORESTS. AFTER A DOWNTICK IN SHOWERS AND THUNDERSTORMS OVER THE WEEKEND...A BETTER MONSOON MOISTURE PLUME IS PROGGED TO SHIFT OVER NEW MEXICO DURING THE FIRST HALF OF THE COMING WORK WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM SOME STORMS WITH THE POTENTIAL FOR DRAINAGE PROBLEMS INCLUDING BURN SCAR FLASH FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... TO REPORT FLASH FLOODING...CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. SELECT THE STORM REPORT LINK ON THE NATIONAL WEATHER SERVICE WEBSITE...WWW.WEATHER.GOV/ABQ...OR CALL US AT 888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:54 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 81 min |
| Jul 17, 9:08 PM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Jul 17, 9:46 PM MDT | Areal Flood Advisory | ABQ | Quay | 119 min |
| Jul 17, 9:47 PM MDT | Areal Flood Advisory | ABQ | Quay | 118 min |
| Jul 18, 12:28 PM MDT | Special Weather Statement | ABQ | Taos | 17 min |
| Jul 18, 1:16 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 119 min |
| Jul 18, 2:16 PM MDT | Areal Flood Advisory | ABQ | Catron | 119 min |
| Jul 18, 5:21 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 114 min |
| Jul 18, 5:54 PM MDT | Special Weather Statement | ABQ | Torrance | 36 min |
Nearby
Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.